MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO 3 SYSTEM; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC CARTO 3 SYSTEM; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Catalog Number FG540000
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a varipulse catheter and a carto 3 system and signal noise occurred on all of the ecg and intracardiac (ic) signals without any other monitors available to monitor the patient¿s heart rhythm.It was initially reported that the intracardiac signals from the catheters were attenuated.Each catheter with a sensor was taken out one by one.When the varipulse catheter was taken out, the noise issue resolved.The case was almost over so they did not replace the varipulse catheter.There was no patient consequence.The customer's reported noise on signals is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On 4-feb-2026, additional information was received indicating noise was observed on all ecg and intracardiac (ic) signals on both the carto 3 system and the recording system.The physician did not have any other monitor available to monitor the patient¿s heart rhythm.The catheter was in the patient at the time of incident.Based on the new information received, the event was assessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Note: for field d4: udi: the manufacturing date is currently not available.Therefore, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a varipulse catheter and a carto 3 system and signal noise occurred on all of the ecg and intracardiac (ic) signals without any other monitors available to monitor the patient¿s heart rhythm.Device evaluation details: a biosense webster inc (bwi) field service engineer (fse) followed up with the bwi representative and was informed that further cases have been completed without noise issue returning.The bwi representative confirmed that the system performs as intended.The issue was not duplicated.An investigation was initiated by the manufacturer to look into the issue.Data related to the reported issue was requested from the account, but no data was provided.As a result, it was not possible to reproduce or analyze the issue.In addition, the history of customer complaints associated with this specific system was reviewed and it was found that the issue was not reported anymore.System is operational.The history of customer complaints reported during the last year and associated with carto 3 system # (b)(6) was reviewed.No similar additional complaint was found.A manufacturing record evaluation was performed for the carto 3 system # (b)(6), and no internal actions related to the reported complaint condition were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
CARTO 3 SYSTEM
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER (ISRAEL) LTD.
4 hatnufah street
yokneam 20667 17
IS   2066717
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24449630
Report Number2029046-2026-00650
Device Sequence Number10052134
Product Code DQK
UDI-Device Identifier10846835000870
UDI-Public(01)10846835000870(11)120207
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFG540000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown